Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 105, NWS New Orleans, LA

April 29, 2021Jackson County, Mississippi

NWS New Orleans, LA issued this river flood warning at Apr 29, 2021, 10:29 AM CDT for Jackson County, Mississippi. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 10:29 AM CDT (15:29 UTC)
Expired
May 1, 2021, 7:33 PM CDT
In force
57 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, MS

The radar

The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pascagoula River at Graham Ferry (PGFM6). The gauge peaked at 16.05 ft at Apr 29, 2021, 2:00 PM CDT.

actionminormoderate14161804/2904/3005/0105/0205/03
Action stage
15 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

319 
WGUS44 KLIX 291529
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
1029 AM CDT Thu Apr 29 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.


MSC059-300930-
/O.NEW.KLIX.FL.W.0105.210429T1529Z-210502T0000Z/
/PGFM6.1.ER.210429T1445Z.000000T0000Z.210501T1800Z.NO/
1029 AM CDT Thu Apr 29 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Pascagoula River At Graham Ferry.
* From this morning to Saturday evening.
* At 9:45 AM CDT Thursday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to remain near flood stage 
  through Saturday morning, then fall below flood stage early 
  Saturday afternoon, and continue falling to 15.1 feet Tuesday 
  morning.
* Impact...At 16.0 feet, River property at Cumbest Bluff will be cut 
  off by high water and some river roads will be impassable.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

TD
5 follow-up statements
894 
WGUS84 KLIX 300121
FLSLIX

Flood Statement
National Weather Service New Orleans LA
821 PM CDT Thu Apr 29 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.


MSC059-301930-
/O.CON.KLIX.FL.W.0105.000000T0000Z-210502T0000Z/
/PGFM6.1.ER.210429T1445Z.210429T2200Z.210501T1800Z.NO/
821 PM CDT Thu Apr 29 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pascagoula River At Graham Ferry.
* Until Saturday evening.
* At 7:45 PM CDT Thursday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to remain near flood stage 
  through Saturday morning, then fall below flood stage early 
  Saturday afternoon, and continue falling to 15.1 feet Tuesday 
  morning.
* Impact...At 16.0 feet, River property at Cumbest Bluff will be cut 
  off by high water and some river roads will be impassable.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

KLG
526 
WGUS84 KLIX 301616
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1116 AM CDT Fri Apr 30 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.


MSC059-011030-
/O.EXT.KLIX.FL.W.0105.000000T0000Z-210502T1200Z/
/PGFM6.1.ER.210429T1445Z.210429T2200Z.210502T0600Z.NO/
1116 AM CDT Fri Apr 30 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Pascagoula River At Graham Ferry.
* Until Sunday morning.
* At 9:45 AM CDT Friday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will remain near 16.0 feet through the 
  weekend and then continue falling to 14.6 feet Wednesday morning.
* Impact...At 16.0 feet, River property at Cumbest Bluff will be cut 
  off by high water and some river roads will be impassable.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

JFL
360 
WGUS84 KLIX 010108
FLSLIX

Flood Statement
National Weather Service New Orleans LA
808 PM CDT Fri Apr 30 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.


MSC059-011915-
/O.CON.KLIX.FL.W.0105.000000T0000Z-210502T1200Z/
/PGFM6.1.ER.210429T1445Z.210430T2315Z.210502T0600Z.NO/
808 PM CDT Fri Apr 30 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pascagoula River At Graham Ferry.
* Until Sunday morning.
* At 7:45 PM CDT Friday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will remain near 16.0 feet through early 
  Sunday and then continue falling to 14.3 feet Wednesday evening.
* Impact...At 16.0 feet, River property at Cumbest Bluff will be cut 
  off by high water and some river roads will be impassable.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

KLG
920 
WGUS84 KLIX 011603
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1103 AM CDT Sat May 1 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.


MSC059-021015-
/O.CON.KLIX.FL.W.0105.000000T0000Z-210502T1200Z/
/PGFM6.1.ER.210429T1445Z.210430T2315Z.210502T0600Z.NO/
1103 AM CDT Sat May 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pascagoula River At Graham Ferry.
* Until Sunday morning.
* At 9:45 AM CDT Saturday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 16.0 feet this afternoon. It will then 
  fall below flood stage just after midnight tonight.
* Impact...At 16.0 feet, River property at Cumbest Bluff will be cut 
  off by high water and some river roads will be impassable.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$
993 
WGUS84 KLIX 020033
FLSLIX

Flood Statement
National Weather Service New Orleans LA
733 PM CDT Sat May 1 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Pascagoula River At Graham Ferry affecting Jackson County.

MSC059-020145-
/O.CAN.KLIX.FL.W.0105.000000T0000Z-210502T0033Z/
/PGFM6.1.ER.210429T1445Z.210430T2315Z.210502T0600Z.NO/
733 PM CDT Sat May 1 2021

...The Flood Warning for the Pascagoula River At Graham Ferry has 
been cancelled...

The Flood Warning is cancelled for
  the Pascagoula River At Graham Ferry.
* At 6:45 PM CDT Saturday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 14.5 feet Thursday 
  evening.


&&

LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858

$$

PG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:26 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 29, 6:26 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
626 AM CDT Thu Apr 29 2021

.AVIATION...12Z TAF Package...Already seeing a few terminals
improve and this will likely slowly continue through the morning.
By 15z most sites should be in VFR or at least near minimal MVFR
status due to cigs. Skies should sct out through the midday and
afternoon hours and then once again tonight it looks like low
cigs will become and issue once again.

No restrictions in vsbys in the package due to convection and may
not see any until the 0z or 6z packages tonight. Also not
anticipating in fog however if the front is slightly faster winds
could slack off enough while low level moisture pools over the
region that could allow for patchy fog during the early morning
hours tonight. /CAB/

&&

.PREV DISCUSSION... /issued 412 AM CDT Thu Apr 29 2021/

SHORT TERM...Quiet night but low clouds have been impacting the
region all night. It is quiet humid out there and is beginning to
feel more and more like late Spring...yay (not really). Temperatures
were still in the lower to mid 70s across the region at 8z.

As for the forecast the bulk of the impacts in the next 72 hours
look to be Friday however best rain chances are likely late this
weekend. WV shows quite the blow up of convection over the southern
Plains and into the Ozarks late yesterday and last night. All thanks
to the deep closed low that is still dropping into northern Mexico.
A lot has changed since last looking at this system and it now
appears that this low will become cutoff on Friday as the northern
stream s/w passes through the Mississippi Valley area and into the
Appalachians tonight. This wave will bypass the closed low thus
allowing it to cutoff and spin over northern Mexico and the Big Bend
region of Texas through Saturday.

The northern stream s/w though looks to help push a backdoor cold
front into the region Friday. This along with daytime heating,
increasing moisture, and the Gulf ridge being suppressed some should
allow for scattered convection.

Saturday a s/w coming down out of the Pac NW should finally kick the
cutoff low out of the southwest. This system will begin to lift
northeast across TX Saturday night and open up as it moves through
the Mid MS Valley Sunday. This will cool off the mid levels
significantly and provide quite a bit of lift to at least get
scattered convection if not numerous storms on Sunday. Luckily this
will be quite progressive with the bulk of the rain quickly moving
to the northeast Sunday night.

LONG TERM...Beyond Sunday, area will be in southwesterly upper
flow, and impulses will have the potential to produce rounds of
showers and thunderstorms. Confidence gets lower toward midweek as
the current GFS solution maintains southwest flow, while the 12z
ECMWF solution gradually turns the flow northwest, as upper ridging
over Florida retrogrades westward to Mexico.

At this time, with the variability in the longer term models, cannot
confidently pick out a dry day in the extended forecast. Would
anticipate that once the front returns northward by Sunday,
temperatures should remain near or above climatologic norms for
early May for several days. If the northwesterly flow advertised by
the 12z ECMWF materializes, somewhat cooler and drier weather would
move in for the end of next week, but that's beyond the scope of the
current forecast package. /35/

&&

MARINE...High pressure will continue to slide to the east while  a
cold front will slowly drop into the Lower Ms Valley today and then
towards the coast Friday morning. Prior to the front getting into
the area the winds will remain out of the south-southeast and south
but should begin to relax overnight tonight as the front approaches.
Winds will briefly turn offshore late Friday and Friday night but
should quickly come back out of the east and then southeast Saturday
afternoon and evening as high pressure once again sets up to the
northeast. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  68  78  61 /  10  30  50  10
BTR  89  70  82  64 /  10  20  50  10
ASD  86  69  84  63 /   0  10  40  10
MSY  88  72  84  69 /   0   0  40  10
GPT  83  69  83  63 /   0   0  30  10
PQL  84  67  83  62 /  10   0  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...Coastal Flood Advisory until 5 PM CDT this afternoon for MSZ080.

GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:32 AM CDTCoastal Flood AdvisoryLIX13 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.